Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 10, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 16, 2011, 7:47 PM EDT for 4 counties in Pennsylvania. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2011, 7:47 PM EDT (23:47 UTC)
- Expired
- Apr 16, 2011, 8:30 PM EDT
- In force
- 43 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Adams County, PA, Dauphin County, PA, Lancaster County, PA, York County, PA
The radar
The Sterling radar (KLWX), 129 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 8:20 PM EDT | TORNADO | 1 Nw Holly Heights, PA | *** 2 INJ *** EF0. PATH BEGIN 39.967703 -76.779524...PATH END 39.970876 -76.771306 |
| Apr 16, 8:30 PM EDT | TSTM WND DMG | York, PA | MULTIPLE POWER LINES DOWN AND FIRES ON TEXVILLE AND DAIRY ROADS. |
| Apr 16, 8:40 PM EDT | TSTM WND DMG | York, PA | POWER LINES DOWN ON CARLISLE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 4:41 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 473 m²/s²
- 0-3 km storm-relative helicity
- 699 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
185
WUUS51 KCTP 162347
SVRCTP
PAC001-043-071-133-170030-
/O.NEW.KCTP.SV.W.0010.110416T2347Z-110417T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
747 PM EDT SAT APR 16 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
WESTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 830 PM EDT
* AT 742 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM ON DOPPLER RADAR. THE STORM WAS NEAR
LITTLESTOWN...MOVING NORTHEAST AT 60 MPH. THIS STORM IS CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HEIDLERSBURG AROUND 755 PM EDT...
THOMASVILLE AND SPRING GROVE AROUND 800 PM EDT...
WEIGELSTOWN AND DOVER AROUND 805 PM EDT...
EMIGSVILLE AND YORK AROUND 810 PM EDT...
MANCHESTER AND STONYBROOK AROUND 815 PM EDT...
MAYTOWN AND BAINBRIDGE AROUND 820 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 244 AND 256...I-83 BETWEEN
MILE MARKERS 1 AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STRONG BUILDING...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING
FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 3986 7723 4022 7683 4021 7657 4020 7657
4020 7644 3972 7623 3972 7722
TIME...MOT...LOC 2347Z 227DEG 52KT 3976 7706
$$
FORECASTER: DANGELO1 follow-up statement
051
WWUS51 KCTP 170013
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
813 PM EDT SAT APR 16 2011
PAC001-170021-
/O.CAN.KCTP.SV.W.0010.000000T0000Z-110417T0030Z/
ADAMS PA-
813 PM EDT SAT APR 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAMS COUNTY IS
CANCELLED...
THE STORMS HAVE MOVED TO THE EAST...THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING
FOR SOUTH CENTRAL PENNSYLVANIA.
LAT...LON 3983 7700 3986 7695 3989 7699 3992 7697
4001 7701 4022 7683 4021 7657 4020 7657
4020 7644 3972 7623 3971 7641 3972 7672
3971 7673 3972 7700
TIME...MOT...LOC 0011Z 227DEG 52KT 4009 7687 3977 7681
$$
PAC043-071-133-170030-
/O.CON.KCTP.SV.W.0010.000000T0000Z-110417T0030Z/
DAUPHIN PA-LANCASTER PA-YORK PA-
813 PM EDT SAT APR 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR YORK...WESTERN LANCASTER AND SOUTHEASTERN DAUPHIN COUNTIES...
AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WELLSVILLE TO 6 MILES SOUTHEAST OF
PARKVILLE...MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPRING GROVE...
YORK...
MANCHESTER...
STEWARTSTOWN...
COLUMBIA...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 244 AND 258...I-83 BETWEEN
MILE MARKERS 1 AND 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING
WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING
FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 3983 7700 3986 7695 3989 7699 3992 7697
4001 7701 4022 7683 4021 7657 4020 7657
4020 7644 3972 7623 3971 7641 3972 7672
3971 7673 3972 7700
TIME...MOT...LOC 0011Z 227DEG 52KT 4009 7687 3977 7681
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 3:58 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Apr 16, 3:58 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 358 PM EDT SAT APR 16 2011 .SYNOPSIS... DEEP STORM SYSTEM NORTH OF CHICAGO AT 15Z WILL CONTINUE UP THROUGH THE CENTRAL LAKES DRAGGING A STRONG FRONTAL SYSTEM ACROSS THE REGION LATER TODAY AND THIS EVENING. THIS FRONT WILL BE ACCOMPANIED BY NUMEROUS HEAVY SHOWERS AND GUSTY WINDS. COOLER AIR WILL MOVE INTO THE AREA BEHIND THE FRONT ON SUNDAY. THERE WILL A CHANCE OF RAIN EARLY NEXT WEEK AS A WAVY FRONTAL ZONE STAYS VERY CLOSE TO THE AREA. A STRONG COLD FRONT IS FINALLY EXPECTED TO CLEAR THINGS OUT AROUND MID WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... WATER VAPOR IMAGES SHOW A POWERFUL UPPER LOW SPINNING OUT OF ILLINOIS TWD OHIO. CLOUD TOPS ARE COOLING RAPIDLY NOW FROM THE WESTERN CAROLINAS UP THROUGH THE LOWER LAKES WITH LIGHTNING BECOMING MORE NUMEROUS OVER CENTRAL WEST VIRGINIA. RADAR SHOWS A DEVELOPING LINE OF CONVECTION...STARTING TO TAKE ON THE APPEARANCE OF A NARROW COLD FRONTAL RAIN BAND IN THIS AREA. ALL INDICATORS CONTINUE TO POINT TO AN EVENTFUL AFTERNOON AS THE 60-85KT SSE LOW LEVEL JET COMES ROARING THROUGH THE REGION. ANOMALY CHARTS SHOW ALL THE RIGHT INGREDIENTS FOR A HEAVY RAIN AND POSSIBLE HIGH WIND GUST EVENT SLIDING ACROSS THE AREA LATER TODAY. STRONG LOW LEVEL MOISTURE FLUX...A +4 TO +6 STD DEV LOW LEVEL JET...PWATS SURGING TO 2-3 STD DEV ABOVE NORMAL AND THE TRADEMARK EJECTING NEGATIVELY TILTED UPPER SHORTWAVE ALL SUGGEST THE POTENTIAL FOR A STRONG BAND OF SHOWERS AND ISOLATED THUNDERSTORMS BRINGING DAMAGING WIND GUSTS TO THE AREA DESPITE BEING COLD AIR DAMMED AT THE CURRENT TIME. ADDITIONALLY...HRRR OUTPUT DEVELOPS THIS STRONG NCFRB FEATURE FOR BETWEEN 20-23Z OR SO. AT THE VERY LEAST...WE WILL HAVE A GOOD 3-6 HOUR PERIOD OF HEAVY RAIN THIS AFTERNOON. TIMING OF THE FRONT HAS IT EXITING THE MY EASTERN ZONES BETWEEN ABOUT 9PM AND MIDNIGHT THIS EVENING. THE HEAVIEST RAINS WILL TAPER OFF TO SHOWERS AND MOVE EAST. OPERATIONAL NAM/GFS AND 09Z SREF ALL POINT TO PRECIP BEING BASICALLY OVER BY ABOUT 03Z. THE USUAL LIGHT SHOWERS WILL LIKELY LINGER IN THE LAURELS AND PORTIONS OF THE NW MOUNTAINS...BUT ESSENTIALLY THE STORM WILL BE WINDING DOWN BEFORE MIDNIGHT. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... SUNDAY WILL FEATURE MOSTLY CLOUDY TO CLOUDY SKIES ACROSS THE NORTHERN AND WESTERN MOUNTAINS...WHILE THE CENTRAL AND SOUTHEAST VALLEYS SEE AT LEAST A FEW PERIODS OF SUNSHINE. DEEP LOW PRESSURE LIFTING NE OF THE UPPER GREAT LAKES SUNDAY WILL COMBINE WITH HIGH PRESSURE OVER THE FLORIDA PANHANDLE TO CREATE A FAIRLY TIGHT PRESSURE GRADIENT ACROSS PENN. WEST TO WSW WINDS WILL INCREASE SUNDAY MORNING...AND WILL BE GUSTY IN THE 30-40MPH RANGE AS A 50 KT WESTERLY WIND MAX AT 850 MB SWEEPS ACROSS THE STATE. ANOTHER WIND ADVISORY MAY BE NEEDED. A COLD POOL AT 700-500 MB /-12C AT 700 MB...AND -30C AT 500 MB/ WILL CROSS THE NRN HALF OF PENN SUNDAY. THIS FEATURE WILL HELP TO GENERATE SCTD RAIN SHOWERS ACROSS THE NRN AND WRN MTNS. THE RAIN COULD BE MIXED WITH WET SNOW FLAKES SUNDAY MORNING AT ELEVATIONS AOA 1800 FT MSL OVER NWRN PENN. HIGH TEMPS SUNDAY WILL VARY FROM THE MID 40S INVOF KBFD...TO AROUND 60F IN OUR FAR SE ZONES. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... LIFTING LONG WAVE TROF WILL LEAVE ZONAL FLOW ACROSS THE CONUS IN ITS WAKE BY EARLY NEXT WEEK. UPR TROF IS FORECAST TO DROP INTO THE PLAINS BY MID WEEK...LEADING TO RISING HEIGHTS OVER THE MID ATLC REGION DURING THE MIDWEEK. AFOREMENTIONED TROF IS FCST TO LIFT THRU THE REGION THUR INTO FRI WITH ANOTHER SHOT OF SIG PCPN. A SHORT PD OF DRY WEATHER WILL MOVE ACROSS THE REGION LATE IN THE WEEK BEFORE ANOTHER SYSTEM MOVES THROUGH THE NORTHERN STREAM TOWARD PA FOR NEXT WEEKEND. EXPECT A WELL-DEFINED WARM FRONT TO SLOWLY DRIFT NORTH ACROSS THE CWA MONDAY AND MONDAY NIGHT...POSSIBLY STALLING OUT ACROSS NRN PENN FOR AWHILE. THE WARM FRONT WILL LIFT FURTHER TO THE NORTH AND INTO NEW YORK STATE ON LATER TUESDAY INTO WED. THERE IS SOME NORTH TO SOUTH VARIATION IN POSITION OF WARM FRONT AND SHOWER ACTIVITY BASED ON THE LATEST OPERATIONAL GUIDANCE AND ENSEMBLES. HOWEVER...THE BEST CHC FOR SHOWERS WILL BE ACROSS NWRN HALF OF PENN MON-TUE. MONDAYS HIGH TEMPS WILL BE COMPARABLE TO SUNDAYS...THEN TUESDAY LOOKS TO BE 5-10F WARMER AS RIDGE SHARPENS AHEAD OF APPROACHING SYSTEM. WED WE'LL BE IN THE WARM SECTOR...AND LOOKS TO BE WARMEST DAY OF THE WEEK AS WARM FRONTAL BOUNDARY FINALLY SLIDES NORTH OF PA WHILE ASSOCIATED LOW PRESSURE SYSTEM MOVES FROM THE OHIO VALLEY INTO THE GREAT LAKES. TEMPS SHOULD EASILY REACH THE 60S/70S /NEARLY 15F ABOVE NORMAL/ BEFORE COLD FRONT PUSHES EAST THROUGH THE STATE BRINGING SCT THUNDERSTORMS LATER WED AFTERNOON INTO WED NIGHT. THE FRONTAL BOUNDARY WILL MOVE WELL TO THE EAST ON THU AS SECONDARY TROUGH APPROACHES...BRINGING ABOUT A 10F COOL DOWN THU FOLLOWED BY ANOTHER 5-10F COOL DOWN FOR FRI AS COLD AIR FILTERS IN. HIGH PRESSURE FINALLY BRINGS MORE SETTLED WEATHER TO THE REGION LATE WEEK. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... OCCLUDED FRONT WILL SWEEP ACROSS THE AREA LATE AFTERNOON INTO THE EARLY EVENING. WIDESPREAD MVFR/IFR WITH HEAVY RAIN AND GUSTY WINDS/LLWS WILL CONTINUE THROUGH FROPA BEFORE GRADUALLY IMPROVING AFTER FROPA. VERY STRONG SELY LL JET OF 50-70KTS IS PRODUCING LLWS/GUSTY SFC WNDS AND ADVECTING DEEP MOISTURE INTO THE FCST AREA. RADAR SHOWS NUMEROUS SHOWERS...SOME OF WHICH ARE HEAVY...ALL STREAKING NORTH OUT OF THE MID ATL STATES. HRRR MODEL DATA INDICATES THE DEVELOPMENT OF A NARROW LINE OF STRONGLY FORCED SHOWERS WITH EMBEDDED THUNDERSTORMS BETWEEN ABOUT 20-23Z...WITH THESE WORKING ACROSS THE AREA FROM CENTRAL PA TO THE EASTERN PORTIONS OF THE FCST AREA. IF THIS LINE OF CONVECTION MANAGES TO FORM...WE COULD SEE BRIEF SEVERE WIND GUSTS OVER 50KT AND TORRENTIAL DOWNPOURS DROPPING VIZ UNDER A MILE FOR A TIME. AFTER FROPA...SFC WNDS WILL SHIFT TO THE WSW THEN TO THE WEST/NW AS BROAD CYCLONIC FLOW DEVELOPS IN ITS WAKE. COLDER AIR ALOFT SHOULD SUPPORT OCNL RAIN/SNOW SHOWERS LATE TONIGHT MAINLY OVR WRN SXNS GIVEN UPSLOPE ENHANCEMENT. CONDS WILL IMPROVE E OF THE MTNS WHILE BFD/JST LKLY STAY MVFR OR LOWER INTO SUN MORNING. OUTLOOK... MON-WED...A NEARLY STATIONARY FRONT WILL REMAIN IN THE VICINITY OF THE FORECAST AREA KEEPING MVFR CONDS POSSIBLE WITH OCCASIONAL SHOWERS. THU...VFR && .CTP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR PAZ006-012-018- 019-026>028-035>037-041-042-045-046-049>053-056>059-063>066. FLASH FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR PAZ028-042-045-046- 049>053-056>059-063>066. WIND ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR PAZ004-005-010- 011-017-024-025-033-034. FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ017>019- 024>027-033>036. && SYNOPSIS...LA CORTE/GARTNER NEAR TERM...LA CORTE/GARTNER SHORT TERM...LA CORTE LONG TERM...LAMBERT/GARTNER AVIATION...LA CORTE
Hazardous weather outlook, Apr 16, 7:13 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 713 PM EDT SAT APR 16 2011 PAZ042-045-046-049-051>053-172315- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-MONTOUR- NORTHUMBERLAND-COLUMBIA- 713 PM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ017>019-024>027-033>035-172315- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON- MIFFLIN-SOMERSET-BEDFORD-FULTON- 713 PM EDT SAT APR 16 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ028-050-056>059-063>066-172315- JUNIATA-SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS- YORK-LANCASTER- 713 PM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SUNDAY... ...TORNADO WATCH 152 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-172315- FRANKLIN- 713 PM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 152 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ037-041-172315- TIOGA-NORTHERN LYCOMING- 713 PM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-172315- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON- 713 PM EDT SAT APR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 16, 3:53 PM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 353 PM EDT SAT APR 16 2011 PAZ036-063>065-162030- ADAMS PA-CUMBERLAND PA-FRANKLIN PA-YORK PA- 353 PM EDT SAT APR 16 2011 ...THUNDERSTORMS WITH STRONG WIND GUSTS WILL AFFECT ADAMS...EASTERN FRANKLIN...NORTHWESTERN YORK AND SOUTHERN CUMBERLAND COUNTIES... AT 345 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ORRSTOWN TO 13 MILES SOUTH OF HAGERSTOWN...MOVING EAST AT 30 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR SHIPPENSBURG AROUND 400 PM...PINE GROVE FURNACE AROUND 415 PM AND GERMANTOWN AROUND 430 PM. DOWNED TREES HAVE ALREADY BEEN REPORTED ALONG THIS LINE AS IT CROSSED WESTERN PENNSYLVANIA. LAT...LON 4012 7769 4014 7701 3972 7705 3972 7772 FORECASTER: KF
Special weather statement, Apr 16, 6:31 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
631 PM EDT SAT APR 16 2011
PAZ052-056-057-063-162315-
CUMBERLAND PA-DAUPHIN PA-NORTHUMBERLAND PA-PERRY PA-
631 PM EDT SAT APR 16 2011
...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN...EASTERN PERRY...
NORTHEASTERN CUMBERLAND AND SOUTHWESTERN NORTHUMBERLAND COUNTIES...
AT 628 PM EDT...A STRONG THUNDERSTORM WAS NEAR CARLISLE SPRINGS...
MOVING NORTHEAST AT 60 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL BE NEAR DUNCANNON AROUND 640
PM...HALIFAX AROUND 650 PM...ELIZABETHVILLE AROUND 700 PM...URBAN
AROUND 710 PM AND FARNSWORTH AROUND 720 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 221 AND 235...I-81 BETWEEN
MILE MARKERS 45 AND 73...I-83 NEAR MILE MARKER 50.
LAT...LON 4025 7732 4089 7665 4068 7666 4066 7670
4063 7666 4048 7666 4048 7668 4039 7666
4011 7713
FORECASTER: DANGELOSpecial weather statement, Apr 16, 6:46 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
646 PM EDT SAT APR 16 2011
PAZ057-063>066-162315-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-LANCASTER PA-YORK PA-
646 PM EDT SAT APR 16 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CUMBERLAND...ADAMS...DAUPHIN...LANCASTER AND YORK COUNTIES...
AT 641 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
HOGESTOWN TO EMMITSBURG...MOVING EAST AT 65 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS.
LAT...LON 4012 7714 4040 7666 4020 7657 4008 7612
3972 7613 3971 7625 3972 7728
FORECASTER: DANGELOLocal storm report, Apr 16, 7:17 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
717 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD FORT LOUDON 39.94N 77.87W
04/16/2011 FRANKLIN PA TRAINED SPOTTER
FORT LOUDON ROAD FLOODED
0500 PM FLASH FLOOD CARLISLE 40.20N 77.20W
04/16/2011 CUMBERLAND PA EMERGENCY MNGR
12 WATER RESCUES OF PEOPLE IN CARS ON FLOODED RDS AT
MANY LOCATIONS IN COUNTY
0505 PM NON-TSTM WND DMG LOCK HAVEN 41.14N 77.45W
04/16/2011 CLINTON PA TRAINED SPOTTER
MULTIPLE TREES DOWN ESTIMATED WIND GUSTS 50-70 MPH
0525 PM FLASH FLOOD ASPERS 39.98N 77.22W
04/16/2011 ADAMS PA TRAINED SPOTTER
OPOSSUM CREEK OUT OF BANKS
0600 PM FLASH FLOOD 3 W WILLIAMSPORT 41.24N 77.08W
04/16/2011 LYCOMING PA TRAINED SPOTTER
1.5 RAIN SOME FLOODED RDS IMPASSABLE
0610 PM FLASH FLOOD CHAMBERSBURG 39.93N 77.66W
04/16/2011 FRANKLIN PA TRAINED SPOTTER
URBAN FLOODING RAILROAD UNDERPASSES FLOODED
0645 PM FLASH FLOOD LINGLESTOWN 40.34N 76.79W
04/16/2011 DAUPHIN PA TRAINED SPOTTER
SMALL STREAM FLOODING AND ROADS FLOODED
&&
MMDSpecial weather statement, Apr 16, 7:21 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
721 PM EDT SAT APR 16 2011
PAZ052-053-057>059-063-065-170000-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-LEBANON PA-NORTHUMBERLAND PA-
SCHUYLKILL PA-YORK PA-
721 PM EDT SAT APR 16 2011
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH
DAUPHIN...YORK...CUMBERLAND...COLUMBIA...NORTHUMBERLAND...SCHUYLKILL
AND LEBANON COUNTIES...
AT 714 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
REBUCK TO HARRISBURG...TO WELLSVILLE...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS.
LAT...LON 4002 7702 4080 7675 4097 7630 4021 7653
4019 7657 4019 7660 4015 7668 4016 7669
4013 7672 4012 7672 3998 7700
FORECASTER: DANGELOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 2:52 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Centre, Clearfield, Fulton and 4 more | 3 hr |
| Apr 16, 3:42 PM EDT | River Flood Warning | CTP | Huntingdon | 27 hr |
| Apr 16, 3:53 PM EDT | Special Weather Statement | CTP | Adams | 37 min |
| Apr 16, 4:01 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Perry and 1 more | 59 min |
| Apr 16, 4:39 PM EDT | Areal Flood Warning | CTP | Adams, Centre, Clinton, Columbia, Cumberland, Dauphin and 17 more | 20 hr |
| Apr 16, 4:50 PM EDT | Flash Flood Warning | CTP | Adams | 5 hr |
| Apr 16, 4:53 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Fulton, Perry | 37 min |
| Apr 16, 5:24 PM EDT | Flash Flood Warning | CTP | Cumberland | 5 hr |
| Apr 16, 5:38 PM EDT | Flash Flood Warning | CTP | Dauphin, Lancaster, Lebanon, York | 7 hr |
| Apr 16, 5:59 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin | 46 min |
| Apr 16, 6:04 PM EDT | Flash Flood Warning | CTP | Franklin | 5 hr |
| Apr 16, 6:27 PM EDT | River Flood Warning | CTP | Centre, Snyder, Union | 8 hr |
| Apr 16, 6:27 PM EDT | River Flood Warning | CTP | Cumberland | 50 hr |
| Apr 16, 6:27 PM EDT | River Flood Warning | CTP | Cumberland, York | 44 hr |
| Apr 16, 6:31 PM EDT | Special Weather Statement | CTP | Dauphin | 44 min |
| Apr 16, 6:46 PM EDT | Special Weather Statement | CTP | Adams, Lancaster, York | 29 min |
| Apr 16, 7:21 PM EDT | Special Weather Statement | CTP | Dauphin | 39 min |
| Apr 16, 7:27 PM EDT | Flash Flood Warning | CTP | Schuylkill | 5 hr |
| Apr 16, 7:52 PM EDT | River Flood Warning | CTP | Perry | 19 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.